Comparison of eigenvalues associated with linear differential equations of arbitrary order
Authors:
R. D. Gentry and C. C. Travis
Journal:
Trans. Amer. Math. Soc. 223 (1976), 167-179
MSC:
Primary 34B25; Secondary 34C10
DOI:
https://doi.org/10.1090/S0002-9947-1976-0425241-X
MathSciNet review:
0425241
Full-text PDF
Abstract | References | Similar Articles | Additional Information
Abstract: Existence and comparison theorems for eigenvalues of -focal point and
-conjugate point problems are proved for a class of nth order linear differential equations for arbitrary n.
- [1] M. A. Krasnosel′skiĭ, Positive solutions of operator equations, Translated from the Russian by Richard E. Flaherty; edited by Leo F. Boron, P. Noordhoff Ltd. Groningen, 1964. MR 0181881
- [2] Zeev Nehari, Nonlinear techniques for linear oscillation problems, Trans. Amer. Math. Soc. 210 (1975), 387–406. MR 0372327, https://doi.org/10.1090/S0002-9947-1975-0372327-3
- [3] Zeev Nehari, Oscillation criteria for second-order linear differential equations, Trans. Amer. Math. Soc. 85 (1957), 428–445. MR 0087816, https://doi.org/10.1090/S0002-9947-1957-0087816-8
- [4] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York-London, 1968. Mathematics in Science and Engineering, Vol. 48. MR 0463570
- [5] Curtis C. Travis, Comparison of eigenvalues for linear differential equations of order 2𝑛, Trans. Amer. Math. Soc. 177 (1973), 363–374. MR 0316808, https://doi.org/10.1090/S0002-9947-1973-0316808-5
Retrieve articles in Transactions of the American Mathematical Society with MSC: 34B25, 34C10
Retrieve articles in all journals with MSC: 34B25, 34C10
Additional Information
DOI:
https://doi.org/10.1090/S0002-9947-1976-0425241-X
Keywords:
Eigenvalue,
linear differential equations of arbitrary order,
eigenvalue comparison,
focal point,
-positive,
positive cone
Article copyright:
© Copyright 1976
American Mathematical Society